Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 244, NWS Des Moines, IA

June 30, 2014Mahaska County, Poweshiek County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 30, 2014, 6:58 PM CDT for Mahaska County, Poweshiek County, Iowa. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2014, 6:58 PM CDT (23:58 UTC)
Expired
Jun 30, 2014, 7:34 PM CDT
In force
36 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Mahaska County, IA, Poweshiek County, IA

The radar

The Des Moines radar (KDMX), 99 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 30, 9:38 AM CDTTornado WatchSPC10 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 12.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2014-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1426 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2014-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 253 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1426 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
544 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
253 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
2.3
Supercell composite
15.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

266 
WUUS53 KDMX 302358
SVRDMX
IAC123-157-010045-
/O.NEW.KDMX.SV.W.0244.140630T2358Z-140701T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
658 PM CDT MON JUN 30 2014

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MAHASKA COUNTY IN SOUTH CENTRAL IOWA...
  SOUTHEASTERN POWESHIEK COUNTY IN CENTRAL IOWA...

* UNTIL 745 PM CDT

* AT 657 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 3 MILES WEST OF CONROY TO 9 MILES SOUTH OF PELLA...
  MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  OSKALOOSA...MONTEZUMA...BROOKLYN...NEW SHARON...VICTOR...BEACON...
  UNIVERSITY PARK...DEEP RIVER...BARNES CITY...ROSE HILL...
  LEIGHTON...SEARSBORO...HARTWICK...KEOMAH VILLAGE...GUERNSEY AND
  LAKE KEOMAH STATE PARK.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 191 AND 204.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4151 9230 4151 9241 4128 9241 4128 9287
      4147 9287 4151 9282 4151 9276 4156 9275
      4186 9233 4186 9230
TIME...MOT...LOC 2357Z 261DEG 39KT 4172 9207 4126 9291 

HAIL...<.75IN
WIND...60MPH

$$

SMALL
2 follow-up statements
485 
WWUS53 KDMX 010016
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
716 PM CDT MON JUN 30 2014

IAC123-157-010045-
/O.CON.KDMX.SV.W.0244.000000T0000Z-140701T0045Z/
MAHASKA IA-POWESHIEK IA-
716 PM CDT MON JUN 30 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHEASTERN MAHASKA AND SOUTHEASTERN POWESHIEK COUNTIES...

AT 715 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES WEST OF OXFORD TO 3 MILES WEST OF OSKALOOSA...
MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MONTEZUMA...NEW SHARON...VICTOR...DEEP RIVER...BARNES CITY AND
GUERNSEY.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 199 AND 204.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4151 9230 4151 9241 4138 9241 4142 9268
      4149 9267 4155 9262 4177 9230
TIME...MOT...LOC 0015Z 261DEG 39KT 4174 9186 4129 9270 

HAIL...<.75IN
WIND...60MPH

$$

SMALL
410 
WWUS53 KDMX 010034
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
734 PM CDT MON JUN 30 2014

IAC123-157-010044-
/O.CAN.KDMX.SV.W.0244.000000T0000Z-140701T0045Z/
MAHASKA IA-POWESHIEK IA-
734 PM CDT MON JUN 30 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MAHASKA AND
SOUTHEASTERN POWESHIEK COUNTIES IS CANCELLED...
    
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4151 9230 4151 9241 4138 9241 4142 9268
      4149 9267 4155 9262 4177 9230
TIME...MOT...LOC 0031Z 261DEG 39KT 4177 9163 4132 9247 

$$

SMALL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 6:27 PM CDT, 31 minutes earlier.

Area forecast discussion, Jun 30, 6:27 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
627 PM CDT MON JUN 30 2014

.SHORT TERM /TONIGHT/...
ISSUED AT 349 PM CDT MON JUN 30 2014

FRONTAL BOUNDARY HAS STALLED OR SLOWED ACROSS CENTRAL IOWA AND
THERE IS STILL DECENT WARM ADVECTION GOING ON ABOVE THE BOUNDARY.
THIS COUPLED WITH STRONG SHEAR AND INSTABILITY WILL LEAD TO THE
CONTINUATION OF SOME THUNDERSTORMS ACROSS CENTRAL IOWA POSSIBLY
INTO THE EARLY EVENING. DURING THE EVENING THOUGH THE FRONT WILL
ADVANCE ACROSS THE STATE AND WE WILL FINALLY SEE COOLER TEMPS AND
LESS HUMIDITY AND THE SEVERE AND HEAVY RAINFALL THREATS WOULD BE
GONE. THE MAIN AREA OF CONCERN AFTER 00Z WOULD BE FAR SOUTHEAST
AND EASTERN IOWA. I DOD NOT GET CUTE WITH TEMPS BUT THE STORMS
HAVE RALLY KNOCKED TEMPS DOWN AND UNLESS WE SEE SOME SUN FOR A
COUPLE HOURS WE WILL LIKELY NOT RECOVER MUCH SO EVENING TEMPS WERE
MUCH LOWER THAN GUIDANCE BUT SHOULD LEVEL OUT OVERNIGHT AND LOWS
WERE KEPT ONLY A COUPLE DEGREES LOWER THAN GUIDANCE.

.LONG TERM /TUESDAY THROUGH MONDAY/...
ISSUED AT 349 PM CDT MON JUN 30 2014

A SECONDARY COLD FRONT WILL SINK ACROSS CENTRAL IOWA ON TUESDAY
AND THERE WILL BE SOME WEAK INSTABILITY AND FORCING WITH THIS
FRONT. THIS WILL BE ENOUGH FOR SCATTERED SHOWERS TO OCCUR THROUGH
THE DAY ALONG WITH SOME ISOLATED THUNDERSTORMS. NOTHING LIKE WHAT
WE HAVE BEEN SEEING BUT IT WILL STILL BE WET TOMORROW.

WE FINALLY DRY OUT WEDNESDAY THROUGH THURSDAY AS COOL HIGH
PRESSURE BUILDS INTO THE AREA. HIGHS WILL BE BORDERLINE COLD FOR
EARLY JULY WITH READINGS IN THE UPPER 60S TO LOW 70S WEDNESDAY
GRADUALLY CLIMBING BACK INTO THE LOW TO MID 70S THROUGH THE REST
OF THE WEEK.

WARM ADVECTION RETURNS FOR THE WEEKEND AND THE MODELS HINT AT
SEVERAL SHORTWAVES RIDING THROUGH THE RIDGE BRINGING RETURN
CHANCES FOR THUNDERSTORMS. THANKFULLY HEAVY RAINFALL DOES NOT
APPEAR TO BE A MAJOR THREAT AT THIS POINT BUT WE ARE AT THE POINT
WHERE ANY RAINFALL IN THE RIGHT AREAS COULD PRODUCE FLOODING. WE
WILL CONTINUE TO MONITOR THIS AS WELL. MODEL DIFFERENCES PRECLUDE
A DECISION ON ANY SEVERE THREATS AT THIS POINT BUT THERE WILL BE
STRONG FORCING WITH THE STRONGER SHORTWAVES AND THAT MAY BE
ENOUGH FOR STRONGER STORMS. WE WILL CONTINUE TO MONITOR THAT
SITUATION AS WELL.

&&

.AVIATION...01/00Z
ISSUED AT 627 PM CDT MON JUN 30 2014

THUNDERSTORMS ARE EXPECTED TO MOVE THROUGH KOTM THROUGH 02Z THEN
VFR CONDITIONS AND WEST TO NORTHWEST WINDS ARE FORECAST THIS
EVENING. POSSIBLE SOME STRONGER WINDS WITH GUSTS TO 35 KTS MAY
ARRIVE LATE EVENING. HAVE NOT GONE THAT STRONG YET IN TAFS BUT
WILL MONITOR CONDITIONS UPSTREAM TO SEE IF MIXING CAN MAINTAIN.
A RETURN OF MVFR CIGS POSSIBLE BY LATE TUESDAY MORNING OVER THE
NORTH WITH SHOWERS DEVELOPING.

&&

.HYDROLOGY...
ISSUED AT 400 PM CDT MON JUN 30 2014

THUNDERSTORMS WILL BE WANING THROUGH THIS EVENING SO WHILE SOME
THREAT FOR FLOODING STILL EXISTS IT WILL END THIS EVENING WHEN
STORMS EXIT THE AREA. I WILL KEEP THE FLASH FLOOD WATCH GOING FOR
THE AREA UNTIL ALL THREAT OF STORMS EXITS THE AREA DUE TO THE
RECENT HEAVY RAINFALL. MORE SHOWERS ARE EXPECTED TOMORROW BUT
HEAVY RAINFALL IS NOT EXPECTED NOR SHOULD IT POSE ADDITIONAL
THREATS.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...FAB
LONG TERM...FAB
AVIATION...DONAVON
HYDROLOGY...FAB
Hazardous weather outlook, Jun 30, 3:48 PM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
348 PM CDT MON JUN 30 2014

IAZ017-023>028-033>039-044>047-050-057>059-062-070>075-081>085-
092>097-012100-
CERRO GORDO-POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-
CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-
CARROLL-GREENE-BOONE-TAMA-AUDUBON-GUTHRIE-DALLAS-POWESHIEK-CASS-
ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
348 PM CDT MON JUN 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLASH FLOOD WATCH IS EFFECT FOR TODAY. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

SCATTERED THUNDERSTORMS WILL OCCUR THROUGH THIS AFTERNOON. SOME
STORMS MAY BE SEVERE WITH QUARTER SIZED HAIL WITH DAMAGING WIND
GUSTS. AN ISOLATED TORNADO IS POSSIBLE. HEAVY RAINFALL IS LIKELY
WITH ANY STORM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE ON TUESDAY.
ADDITIONAL THUNDERSTORMS ARE FORECAST FRIDAY NIGHT AND CONTINUE
OFF AND ON THROUGH THE WEEKEND. THE SEVERE THREAT WILL BE BETTER
ASSESSED IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

IAZ005>007-015-016-012100-
KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-
348 PM CDT MON JUN 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THIS AFTERNOON. SOME
STORMS COULD PRODUCE NICKEL HAIL AND WIND GUSTS TO 50 MPH. HEAVY
RAINFALL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE ON TUESDAY.
ADDITIONAL THUNDERSTORMS ARE POSSIBLE AT TIMES FROM FRIDAY NIGHT
THROUGH THE WEEKEND. THE SEVERE POTENTIAL WILL BE BETTER ASSESSED
IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION NOT ANTICIPATED.

IAZ004-012100-
EMMET-
348 PM CDT MON JUN 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FLOOD WARNINGS ARE IN EFFECT FOR PORTIONS OF THE DES MOINES
RIVER AND WEST FORK OF THE DES MOINES RIVER BASINS...PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THIS AFTERNOON. SOME
STORMS COULD PRODUCE NICKEL HAIL AND WIND GUSTS TO 50 MPH. HEAVY
RAINFALL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE ON TUESDAY.
ADDITIONAL THUNDERSTORMS ARE FORECAST FRIDAY NIGHT AND CONTINUE
OFF AND ON THROUGH THE WEEKEND. THE SEVERE THREAT WILL BE BETTER
ASSESSED IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY.

IAZ048-049-060-061-086-012100-
STORY-MARSHALL-POLK-JASPER-WAPELLO-
348 PM CDT MON JUN 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLASH FLOOD WATCH IS EFFECT FOR TODAY. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

IN ADDITION...FLOOD WARNINGS ARE IN EFFECT FOR PORTIONS OF THE DES MOINES
RIVER...WEST FORK OF THE DES MOINES RIVER AND CEDAR RIVER BASINS
...PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

SCATTERED THUNDERSTORMS WILL OCCUR THROUGH THIS AFTERNOON. SOME
STORMS MAY BE SEVERE WITH QUARTER SIZED HAIL WITH DAMAGING WIND
GUSTS. AN ISOLATED TORNADO IS POSSIBLE. HEAVY RAINFALL IS LIKELY
WITH ANY STORM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE ON TUESDAY.
ADDITIONAL THUNDERSTORMS ARE FORECAST FRIDAY NIGHT AND CONTINUE
OFF AND ON THROUGH THE WEEKEND. THE SEVERE THREAT WILL BE BETTER
ASSESSED IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS AFTERNOON.

FAB

In the hours before

Special weather statement, Jun 30, 5:40 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
540 PM CDT MON JUN 30 2014

IAZ049-050-060>062-302345-
JASPER IA-TAMA IA-POLK IA-MARSHALL IA-POWESHIEK IA-
540 PM CDT MON JUN 30 2014

...STRONG WINDS ENTERING EAST CENTRAL IOWA...

AT 538 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTHWEST OF TRAER
TO 7 MILES SOUTH OF MARSHALLTOWN TO NEAR MITCHELLVILLE...AND MOVING
EAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.  WINDS
GUSTED TO 48 MPH IN MARSHALLTOWN AT 530 PM.

AROUND ONE INCH OF RAIN WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
DES MOINES...MARSHALLTOWN...NEWTON...ALTOONA...GRINNELL...PLEASANT
HILL...TOLEDO...MONTEZUMA...BONDURANT...TAMA...MITCHELLVILLE...
COLFAX...TRAER...PRAIRIE CITY...BROOKLYN...DYSART...BAXTER...MESKWAKI
CASINO...PRAIRIE MEADOWS AND ROCK CREEK LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4151 9254 4161 9359 4193 9304 4229 9256
      4229 9230 4178 9230
TIME...MOT...LOC 2238Z 287DEG 35KT 4222 9251 4192 9291 4164 9340

SMALL
Local storm report, Jun 30, 6:04 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
604 PM CDT MON JUN 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 PM     HAIL             3 SW TAMA               41.93N 92.62W
06/30/2014  E0.88 INCH       TAMA               IA   LAW ENFORCEMENT

&&

JJOHNSON
Local storm report, Jun 30, 6:15 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
615 PM CDT MON JUN 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 PM     FLASH FLOOD      MARSHALLTOWN            42.04N 92.91W
06/30/2014                   MARSHALL           IA   TRAINED SPOTTER

            FAST MOVING WATER OF UNKNOWN DEPTH MOVING DOWN AN ENTIRE
            CITY STREET

&&

JJOHNSON
Local storm report, Jun 30, 6:21 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
621 PM CDT MON JUN 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HEAVY RAIN       W MANSON                42.53N 94.54W
06/30/2014  E2.80 INCH       CALHOUN            IA   TRAINED SPOTTER

            RAINFALL TOTAL FOR TODAY

&&

JJOHNSON
Special weather statement, Jun 30, 6:29 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
629 PM CDT MON JUN 30 2014

IAZ050-061-062-073>075-083>086-093>097-010100-
TAMA-JASPER-POWESHIEK-WARREN-MARION-MAHASKA-CLARKE-LUCAS-MONROE-
WAPELLO-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...TAMA...TOLEDO...TRAER...DYSART...
GLADBROOK...NEWTON...GRINNELL...INDIANOLA...NORWALK...CARLISLE...
PELLA...KNOXVILLE...OSKALOOSA...OSCEOLA...CHARITON...ALBIA...
OTTUMWA...MOUNT AYR...LAMONI...LEON...CORYDON...SEYMOUR...
ALLERTON...HUMESTON...CENTERVILLE...BLOOMFIELD
629 PM CDT MON JUN 30 2014

...ANOTHER ROUND OF STRONG THUNDERSTORMS OVER THE SOUTHEAST THIRD OF
IOWA...

THUNDERSTORMS HAVE INTENSIFIED ONCE AGAIN ALONG AND EAST OF A
MOUNT AYR...TO LAKE RED ROCK...TO GRINNELL LINE...WITH MORE
SCATTERED STORMS FARTHER TO THE EAST AS WELL. ANY OF THESE STORMS
WILL BE CAPABLE OF PRODUCING UP TO NICKEL SIZED HAIL AND WIND
GUSTS TO 50 MPH INTO THE EARLY EVENING HOURS AS THEY MOVE TO THE
EAST NORTHEAST AT NEARLY 50 MPH.

SMALL
Local storm report, Jun 30, 6:54 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
654 PM CDT MON JUN 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     HAIL             ADAIR                   41.50N 94.64W
06/30/2014  E2.50 INCH       ADAIR              IA   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED AROUND 300 HOMES DAMAGED FROM
            LARGE WIND DRIVEN HAIL. NUMEROUS TREES DAMAGED. NUMEROUS
            CARS ON I80 HAD THEIR WINDOWS BROKEN

&&

JJOHNSON

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 7:02 PM CDTTornado WarningDMXHamilton, Webster43 min
Jun 29, 7:29 PM CDTSevere Thunderstorm WarningDMXButler, Franklin46 min
Jun 29, 7:32 PM CDTFlash Flood WatchDMXAdair, Adams, Appanoose, Audubon, Black Hawk, Boone and 39 more22 hr
Jun 29, 7:34 PM CDTSevere Thunderstorm WarningDMXCalhoun, Greene, Webster41 min
Jun 29, 7:36 PM CDTTornado Warning Tornado observedDMXHamilton, Hardin39 min
Jun 29, 7:37 PM CDTSevere Thunderstorm WarningDMXCarroll, Greene53 min
Jun 29, 7:59 PM CDTSevere Thunderstorm WarningDMXBremer, Butler17 min
Jun 29, 8:08 PM CDTSevere Thunderstorm WarningDMXGrundy, Hardin52 min
Jun 29, 8:15 PM CDTTornado WarningDMXGrundy, Hardin30 min
Jun 29, 8:24 PM CDTFlash Flood WarningDMXHamilton, Hardin6 hr
Jun 29, 8:41 PM CDTTornado WarningDMXBlack Hawk, Tama34 min
Jun 29, 8:43 PM CDTTornado WarningDMXGrundy, Tama32 min
Jun 29, 8:44 PM CDTFlash Flood WarningDMXBlack Hawk, Grundy, Hardin, Tama6 hr
Jun 29, 8:46 PM CDTRiver Flood WarningDMXWebster3 days
Jun 29, 8:49 PM CDTSevere Thunderstorm WarningDMXRinggold, Taylor, Union41 min
Jun 29, 9:08 PM CDTRiver Flood WarningDMXMarshall5 days
Jun 29, 9:11 PM CDTTornado Warning Tornado observedDMXBlack Hawk, Tama34 min
Jun 29, 9:22 PM CDTSevere Thunderstorm WarningDMXClarke, Madison, Union, Warren38 min
Jun 29, 9:47 PM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Marion, Warren43 min
Jun 29, 10:44 PM CDTSevere Thunderstorm WarningDMXCarroll, Greene46 min
Jun 29, 11:02 PM CDTSpecial Weather StatementDMXJasper, Mahaska, Poweshiek58 min
Jun 30, 2:30 AM CDTSevere Thunderstorm WarningDMXCalhoun, Pocahontas, Sac60 min
Jun 30, 2:42 AM CDTAreal Flood WarningDMXBlack Hawk, Tama6 hr
Jun 30, 3:34 AM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Greene, Webster41 min
Jun 30, 4:03 AM CDTRiver Flood WarningDMXPolk, Story63 hr
Jun 30, 4:03 AM CDTRiver Flood WarningDMXJasper, Marion, Polk5 days
Jun 30, 4:03 AM CDTRiver Flood WarningDMXPolk7 days
Jun 30, 4:03 AM CDTRiver Flood WarningDMXDavis, Wapello3 days
Jun 30, 4:08 AM CDTSevere Thunderstorm WarningDMXBoone, Greene, Hamilton, Story, Webster52 min
Jun 30, 4:15 AM CDTSevere Thunderstorm WarningDMXCerro Gordo, Winnebago, Worth45 min
Jun 30, 4:23 AM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Greene, Webster41 min
Jun 30, 6:09 AM CDTFlash Flood WarningDMXCalhoun, Sac10 hr
Jun 30, 9:00 AM CDTSevere Thunderstorm WarningDMXAudubon, Cass30 min
Jun 30, 9:12 AM CDTSevere Thunderstorm WarningDMXSac48 min
Jun 30, 9:29 AM CDTSevere Thunderstorm WarningDMXAudubon, Guthrie46 min
Jun 30, 9:37 AM CDTSevere Thunderstorm WarningDMXCalhoun, Sac38 min
Jun 30, 10:09 AM CDTSevere Thunderstorm WarningDMXCalhoun, Webster51 min
Jun 30, 10:13 AM CDTSevere Thunderstorm WarningDMXAudubon, Dallas, Guthrie42 min
Jun 30, 10:13 AM CDTSevere Thunderstorm WarningDMXCrawford, Sac47 min
Jun 30, 10:50 AM CDTSevere Thunderstorm WarningDMXCalhoun, Humboldt, Pocahontas, Webster40 min
Jun 30, 10:55 AM CDTSevere Thunderstorm WarningDMXHamilton, Webster, Wright38 min
Jun 30, 10:57 AM CDTSpecial Weather StatementDMXBoone63 min
Jun 30, 10:59 AM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Crawford, Greene, Sac46 min
Jun 30, 11:06 AM CDTSevere Thunderstorm WarningDMXCarroll, Crawford, Sac54 min
Jun 30, 11:11 AM CDTRiver Flood WarningDMXBlack Hawk, Bremer, Butler50 hr
Jun 30, 11:15 AM CDTRiver Flood WarningDMXBlack Hawk5 days
Jun 30, 11:18 AM CDTRiver Flood WarningDMXBlack Hawk, Bremer, Butler3 days
Jun 30, 11:20 AM CDTRiver Flood WarningDMXBlack Hawk, Butler3 days
Jun 30, 11:23 AM CDTRiver Flood WarningDMXStory69 hr
Jun 30, 11:24 AM CDTSevere Thunderstorm WarningDMXBoone, Greene51 min
Jun 30, 11:36 AM CDTSevere Thunderstorm WarningDMXBoone, Calhoun, Carroll, Greene, Hamilton, Webster39 min
Jun 30, 11:42 AM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Crawford, Greene, Pocahontas, Sac48 min
Jun 30, 11:44 AM CDTRiver Flood WarningDMXBoone, Hamilton, Webster4 days
Jun 30, 11:48 AM CDTSevere Thunderstorm WarningDMXAudubon, Guthrie42 min
Jun 30, 11:50 AM CDTSevere Thunderstorm WarningDMXFranklin, Wright24 min
Jun 30, 12:04 PM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Cass, Guthrie41 min
Jun 30, 12:07 PM CDTRiver Flood WarningDMXPolk8 days
Jun 30, 12:12 PM CDTFlash Flood WarningDMXAudubon6 hr
Jun 30, 12:12 PM CDTSevere Thunderstorm WarningDMXBoone, Hamilton, Hardin, Story, Webster48 min
Jun 30, 12:37 PM CDTSevere Thunderstorm WarningDMXAdair, Dallas, Guthrie, Madison53 min
Jun 30, 12:44 PM CDTTornado WarningDMXAdair, Dallas, Guthrie, Madison31 min
Jun 30, 12:49 PM CDTFlash Flood WarningDMXBoone, Hamilton, Story, Webster6 hr
Jun 30, 12:56 PM CDTTornado WarningDMXMarshall, Story34 min
Jun 30, 12:59 PM CDTSevere Thunderstorm WarningDMXGrundy, Hamilton, Hardin, Marshall, Story46 min
Jun 30, 1:10 PM CDTSpecial Weather StatementDMXPolk65 min
Jun 30, 1:10 PM CDTSevere Thunderstorm WarningDMXJasper, Polk50 min
Jun 30, 1:16 PM CDTSevere Thunderstorm WarningDMXDallas, Madison, Marion, Polk, Warren59 min
Jun 30, 1:25 PM CDTFlash Flood WarningDMXDallas, Polk6 hr
Jun 30, 1:29 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Grundy, Hardin, Marshall, Tama46 min
Jun 30, 1:38 PM CDTFlash Flood WarningDMXGrundy, Hardin, Marshall, Story, Tama6 hr
Jun 30, 1:46 PM CDTFlash Flood WarningDMXAdair, Dallas, Guthrie6 hr
Jun 30, 1:46 PM CDTTornado WarningDMXMarion, Warren29 min
Jun 30, 1:50 PM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion, Poweshiek40 min
Jun 30, 2:00 PM CDTFlash Flood WarningDMXBlack Hawk, Tama6 hr
Jun 30, 2:00 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Poweshiek, Tama45 min
Jun 30, 2:03 PM CDTTornado WarningDMXBlack Hawk, Tama27 min
Jun 30, 2:06 PM CDTSpecial Weather StatementDMXMahaska, Marion69 min
Jun 30, 2:12 PM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion, Poweshiek, Warren63 min
Jun 30, 2:12 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Tama34 min
Jun 30, 2:17 PM CDTSevere Thunderstorm WarningDMXJasper, Marion, Warren28 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.